1. Expert Q&A: Benefits - Weds 23 October, 3-4pm

    Our next expert Q&A will be on the topic of benefits. It will be hosted by Lauren from our Knowledge Services team. She'll be answering your questions on Wednesday 23 October between 3-4pm.

    You can either post your question >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll be happy to ask them on your behalf.

Feels like back to stage 1 .........of crisis

Discussion in 'I have a partner with dementia' started by keegan2, Dec 17, 2015.

  1. keegan2

    keegan2 Registered User

    Jan 11, 2015
    190
    Well changed medication to 30 mg of mirtzapine and reduced lorazapam from 3 times to twice and what does that add up to a traumatic 2 days (not as bad as 3 weeks ago) but enough to say the stress levels are up again. Hubby today refusing to change clothes eat his breakfast how I managed to give morning meds I don't know. Will struggle to give him this afternoon. He is all suspicious again wont let me or anyone else go near him. Went wandering out in pyjamas when it was time for school run, little one gone to school upset seeing dad walking around outside. Left him to it when I got back he was standing in porch. I know its a waiting game until his body gets used to the medicines but even an hour now seems a life time. Eldest sons 25th birthday tomorrow haven't got anything in for him (I know he won't mind) but I do. Hope he will be at least settled by christmas so tempted not to listen to doctor and continue giving the lorazapam 3 times..........
     
  2. esmeralda

    esmeralda Registered User

    Nov 27, 2014
    3,072
    Devon
    Can't help with advice re medication keegan, as my husband has never been on it but I do hope things get easier for you and the family soon. It sounds so stressful and difficult. My son's birthday tomorrow too!
    xxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx
     
  3. stanleypj

    stanleypj Registered User

    Dec 8, 2011
    10,659
    North West
    How long do you wait? That's always the issue, but it's you and Hubby who have to live with the resulting behaviour not the prescriber. I'd be inclined to go back to the regime that was working.
     
  4. keegan2

    keegan2 Registered User

    Jan 11, 2015
    190
    May your son have good health, happiness and a lot of laughter in his life, happy birthday wishes being sent to him.
     
  5. keegan2

    keegan2 Registered User

    Jan 11, 2015
    190
    I am so very tempted to at least giving him the lorazapam 3 times. Apparently its addictive however the alternative phengnan does not seem to be doing anything.....will give it a few days then ring doctor again......
     
  6. Mannie

    Mannie Registered User

    Mar 13, 2014
    115
    Bracknell area
    Call his cpn , say it is urgent, and ask for help and advice, that is their job to help and show you how to manage it.
     
  7. jugglingmum

    jugglingmum Registered User

    Jan 5, 2014
    5,190
    Female
    Chester
    Keegan - you have a young child so you need to sort something out quick, he will have struggled in school today if he was that upset (I can't remember is you've said before but I assume you have made sure his class teacher/head teacher etc know the full details so he can be supported in school).

    I've no idea about lorazepam but have noted your comments about being addictive, some drugs are, but if you are administering it and it is doing good things seems to be worth it. Was it your GP that wants to cut it down but CPN/consultant who prescribed the mirtzapine? Maybe I've got confused but I'm sure you said something about both being involved in prescribing? I think you need to ask CPN about the lorazepan and not the GP.

    With both MIL and FIL as GPs I'm very cynical about them.
     
  8. keegan2

    keegan2 Registered User

    Jan 11, 2015
    190
    Hi, the GP originally prescribed the lorazepam when the anti depressant was giving him terrible side effects. The doctor at the memory clinic requested that the dose be reduced and the GP on my last visit said I should start reducing immediately (that was Monday) same afternoon was told to increase the mirtazpine from 15mg to 30 mg. I listened to both doctors and now we are all suffering again hubby included. Things had just calmed down afternoons and evening were getting pleasant again. I am putting my faith in the professionals that this is the right road even though it does not feel like. Sometimes I wonder what he would be like if he never took any medication from the start including aricept even though I could see the benefit at the time he soon went back to how he was before. I know everyone says prolonging the disease means we have the other person with us for longer but do the benefits of that short period of time really outweigh the damage we may be doing to their brains. I don't know all I know is just downloaded all my pictures from my camera from 2015 on to the computer and I cannot believe how our lives have changed so much this year. We have been to Mexico and Spain had birthdays, fathers day trips to London all this year with beautiful pictures and a hubby who looks so happy and in the space of 5 weeks now it seems to have all disappeared. The person is still there but not in mind or appearance. Cannot begin to imagine where we will be in 12 months..........

    Sorry to ramble. Thanks for listening. Yes I have informed school of situation at home, they are very supportive. Fortunately my little soldier is one of those kids with a constant smile and a very friendly and caring. First thing he said when I picked him up from school was "how's dad?" followed immediately by his tales of his school christmas party.........love him and love to all who don't have anyone in their lives.....
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.